MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1663H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the needle pull off (while in the package / during dispensing / during preparation / during use)? did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a vascular procedure in (b)(6) 2017 and suture was used for wound closure.During the procedure, the suture from the needle.Suture from a different lot was used to complete the procedure.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The actual device was returned for evaluation.During the visual inspection of detached needle (1), the swage and attachment area were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted and slightly marks were noted on the body needle.The suture was not received for evaluation to determine the assignable cause.

Brand Name
ETHILON SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7266997
Report Number2210968-2018-70839
Device Sequence Number11219358
Product Code GAR
UDI-Device Identifier10705031001732
UDI-Public10705031001732
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1663H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1